M. A. BLANKENHORN, F.A.C.P.
Multiple peripheral neuritis occurring with sulfonamide therapy may become an important consideration as such therapy is extended and as the drugs are used prolongedly in infections. The incidence of such neuritis at present is difficult to ascertain. Only isolated cases are reported. It is said that the complication is rare and that it may follow prolonged use and large dosage.1
During the treatment of approximately 627 patients on the medical service of the Cincinnati General Hospital in 1942, peripheral neuritis occurred in six instances in which sulfonamides must be considered as a possible cause.
Multiple peripheral neuritis is not a
Learn more about subscription options.
Register Now for a free account.
BLANKENHORN MA. MULTIPLE PERIPHERAL NEURITIS OCCURRING WITH SULFONAMIDE THERAPY(MULTIPLE PERIPHERAL NEURITIS OCCURRING WITH SULFONAMIDE THERAPY*). Ann Intern Med. 1944;20:423–430. doi: 10.7326/0003-4819-20-3-423
Download citation file:
Published: Ann Intern Med. 1944;20(3):423-430.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only